# SDR 99ZZZX1398

- Difficulty date: February 28, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3527U
- Make and model: Piper PA-31-350
- Aircraft serial: 317952141
- Engine: Lyc TIO540J2BD
- System (JASC): 7414 · Magneto/Distributor
- Part: Flange
- Condition: Broken
- Location: Magneto
- Part time: 456 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE FLANGE SECTION OF THE HOUSING DESIGNED TO BE SECURED BY THE BOTTOM CLAMP, BROKE OFF DURING FLIGHT. MAGNETO CONTINUED TO FUNCTION NORMALLY, BUT PILOT REPORTED AN OIL LEAK IN THE RIGHT ENGINE, OBSERVED DURING WALK-AROUND AFTER LANDING. HOUSING SHOULD HAUL A STEEL MOUNTING FLANGE.
